Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Topeka, KS

January 11, 201123 counties in Kansas

NWS Topeka, KS issued this wind chill advisory at Jan 11, 2011, 2:08 AM CST for 23 counties in Kansas. It took effect at Jan 11, 2011, 10:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 2:08 AM CST (08:08 UTC)
In effect from
Jan 11, 2011, 10:00 PM CST
Expired
Jan 12, 2011, 12:00 PM CST
In force
14 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WWUS43 KTOP 110808
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
208 AM CST TUE JAN 11 2011

...EXTREME WIND CHILLS...

.A COLD AIRMASS AND A NORTHWEST WIND WILL GENERATE WIND CHILLS
BELOW MINUS 15 DEGREES AT TIMES ON TUESDAY AND WEDNESDAY.

KSZ008>010-020>022-034>037-111800-
/O.NEW.KTOP.WC.Y.0001.110111T1000Z-110111T1800Z/
/O.NEW.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
208 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A WIND CHILL
ADVISORY HAS ALSO BEEN ISSUED FROM 10 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM MINUS 15 TO
  MINUS 20 DEGREES TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO
  WEDNESDAY MORNING.

* IMPACTS...PROLONGED EXPOSURE TO EXTREME WIND CHILLS WILL RESULT
  IN FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

PETS ARE ALSO SUSPECT TO COLD WEATHER. KEEP PETS INDOORS AS MUCH
AS POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND
PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER.
&&

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-111800-
/O.NEW.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
208 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM MINUS 15 TO
  MINUS 20 DEGREES TUESDAY NIGHT INTO WEDNESDAY MORNING.

* IMPACTS...PROLONGED EXPOSURE TO EXTREME WIND CHILLS WILL RESULT
  IN FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

PETS ARE ALSO SUSPECT TO COLD WEATHER. KEEP PETS INDOORS AS MUCH
AS POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND
PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER.

&&

$$
5 follow-up statements
135 
WWUS43 KTOP 111651
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1051 AM CST TUE JAN 11 2011

KSZ008>010-020>022-034>037-120400-
/O.CAN.KTOP.WC.Y.0001.000000T0000Z-110111T1800Z/
/O.CON.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
1051 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THIS
MORNING'S WIND CHILL ADVISORY. A WIND CHILL ADVISORY REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY.

* WIND CHILL VALUES WILL FALL INTO THE -15 TO -20 DEGREE RANGE
  TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY
  SHORT TIME AND CAN LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT
YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE
WARM DRY SHELTER...AND FRESH UNFROZEN WATER.

&&

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-120400-
/O.CON.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
1051 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY. 

* WIND CHILL VALUES WILL FALL INTO THE -15 TO -20 DEGREE RANGE
  TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY
  SHORT TIME AND CAN LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT
YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE
WARM DRY SHELTER...AND FRESH UNFROZEN WATER.

&&

$$

WOLTERS
116 
WWUS43 KTOP 120352
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
952 PM CST TUE JAN 11 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-121800-
/O.CON.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
952 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* WIND CHILL VALUES WILL FALL INTO THE 15 -TO 20 -DEGREE RANGE 
  TONIGHT THROUGH WEDNESDAY MORNING. 

* IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY 
  SHORT TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT
YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER.

&&

$$
660 
WWUS43 KTOP 120907
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
307 AM CST WED JAN 12 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-121715-
/O.CON.KTOP.WC.Y.0002.000000T0000Z-110112T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
307 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL REMAIN NEAR MINUS 15 THIS MORNING.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY  
  SHORT TIME AND CAN LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT
YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER.

&&

$$
582 
WWUS43 KTOP 120924
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
324 AM CST WED JAN 12 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-121800-
/O.CON.KTOP.WC.Y.0002.000000T0000Z-110112T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
324 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL REMAIN NEAR MINUS 15 THIS MORNING.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY  
SHORT TIME AND CAN LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT
YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER.

&&

$$
113 
WWUS43 KTOP 121757
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1157 AM CST WED JAN 12 2011


KSZ008>012-020>024-026-034>040-054>056-058-059-121900-
/O.EXP.KTOP.WC.Y.0002.000000T0000Z-110112T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
1157 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WIND CHILL READINGS HAVE RISEN AND ARE NO LONGER AT OR BELOW
ADVISORY THRESHOLDS OF 15 DEGREES BELOW OR COLDER. THEREFORE THE
WIND CHILL ADVISORY WILL EXPIRE AT NOON AND WILL NOT BE EXTENDED.



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 11:40 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 10, 11:40 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1140 PM CST MON JAN 10 2011

...UPDATE TO AVIATION...

.DISCUSSION...

SEE THE PREVIOUS DISCUSSION BELOW.

&&

.AVIATION...
THE LIGHT SNOW SHOULD END BY 8Z AT THE TAF SITES. MVFR CEILINGS
WILL GRADUALLY BECOME IFR THROUGH THE NIGHT. SKIES WILL CLEAR AT
THE TAF SITES AROUND 12Z. NORTHWEST WINDS WILL BE IN THE 11 TO 15
KT RANGE TONIGHT WITH SOME HIGHER GUSTS AFTER 15Z. WINDS WILL
DIMINISH AFTER 00Z WED.

GARGAN

&&

.PREV DISCUSSION...

/ISSUED 314 PM CST MON JAN 10 2011/
20Z WATER VAPOR SHOWS THE NEXT SHORTWAVE ROTATING THROUGH
SOUTHWESTERN KS WITH AN AREA OF MODERATE SNOW BEGINNING TO LIFT
NORTHEAST INTO EASTERN KS. MEANWHILE THE SFC WIND SHIFT HAS
STARTED MOVING INTO WESTERN SECTIONS OF THE FORECAST AREA.

AS THIS LAST SHORTWAVE LIFTS THROUGH EASTERN KS...UPPER LEVEL
DIFFLUENCE AND THE LEFT EXIT REGION OF THE UPPER JET STREAK WILL
PROVIDE BROAD LIFT AND ANOTHER ROUND OF SNOW THROUGH THE EARLY
EVENING. THE LATEST MODELS SEEM TO BE SLIGHTLY MORE PROGRESSIVE WITH
THE SYSTEM...SO THINK SNOWFALL WILL COME TO AN END FOR THE MOST PART
AROUND MIDNIGHT TONIGHT...SAVE FOR SOME FLURRIES OVER NORTHEAST KS.
WITH THE COLD AIR MOVING IN FASTER AND THE POTENTIAL FOR SKIES TO
CLEAR OUT...HAVE ADJUSTED TONIGHTS LOWS DOWN A DEGREE OR SO. WITH
CONTINUED CAA THROUGH THE DAY TUESDAY...HIGHS SHOULD NOT MAKE IT OUT
OF THE TEENS.

THERE ARE TWO MAIN CONCERNS WITH THE WEATHER OVER THE NEXT 24 HOURS.
THE GUSTY WINDS ARE EXPECTED TO CAUSE THE NEWLY FALLEN SNOW TO BLOW
AROUND AS WELL AS DROP WIND CHILL VALUES IN THE -10 TO -20 DEGREE
RANGE. CONSIDERED ISSUING A WIND CHILL ADVISORY ACROSS NORTH CENTRAL
AND PARTS OF NORTHEAST KS WITH WIND CHILLS OF -15 TO -20. HOWEVER
REPORTS FROM ACROSS NEB INDICATE THAT THE WIND WAS CAUSING THE SNOW
TO DRIFT UP TO 18 INCHES. THEREFORE BECAUSE OF THE EXPECTED BLOWING
AND DRIFTING OF SNOW...WE HAVE EXTENDED THE WINTER WEATHER ADVISORY
THROUGH THE MORNING TUESDAY AND MENTIONED THE DANGEROUS WIND CHILLS.

WOLTERS

CLEAR SKIES WITH NORTHWEST WINDS WILL BE THE RULE TUESDAY NIGHT INTO
EARLY WEDNESDAY...WITH DIMINISHING SPEEDS WEDNESDAY AS THE SURFACE
HIGH BUILDS INTO CENTRAL KANSAS. EXPECT AN EVEN COLDER NIGHT TUESDAY
NIGHT AND WINDS WILL LIKELY BE ENOUGH FOR ANOTHER WIND CHILL VALUE
CONCERN FOR MUCH OF THE NIGHT AND WEDNESDAY MORNING. TEMPS FOR BOTH
TUESDAY NIGHT AND WEDNESDAY WILL BE MAINTAINED NEAR PREVIOUS
LEVELS...BELOW MOS NUMBERS GIVEN THE SNOW PACK AND LIGHTENING
WINDS. WARM AIR ADVECTION BEGINS TO KICK IN WEDNESDAY NIGHT...WITH
HIGH CLOUDS INCREASING MAKING FOR A TRICKY TEMPERATURE FORECAST
THEN INTO THURSDAY. EXPECT ENOUGH MIXING IN THE AFTERNOON FOR A
RESPECTABLE WARM UP HOWEVER.

LARGE SCALE PATTERN FOR THE LATE WEEK AND WEEKEND IS FAIRLY
CONSISTENT FROM THE VARIOUS MEDIUM RANGE GUIDANCE...WITH
WEST-NORTHWEST FLOW ALOFT FROM FROM THE NORTHERN ROCKIES INTO THE
SOUTHEAST STATES. THE VARIABILITY COMES IN THE SMALLER SCALE WAVES
AND THEIR TIMING AND TRACK. ANOTHER SHOT OF COLD AIR WILL BE LURKING
TO THE NORTHWEST BY THE EARLY WEEKEND...AND ANY SHORTWAVE IN THIS
FLOW WILL USHER THIS AIR INTO THE STATE. OVERALL...A SLOWER PUSH OF
THIS AIRMASS IS AGREED UPON...WITH TEMPERATURES REACHING AROUND THE
FREEZING MARK AHEAD OF THIS. THERE MAY BE ENOUGH RETURN OF MOISTURE
FOR SOME PRECIPITATION...AND WITH LITTLE CONFIDENCE ON TIMING OF
THESE FEATURES THIS FAR OUT...SMALL PRECIPITATION CHANCES WILL BE
INCLUDED FOR MUCH OF THE WEEKEND. DEPENDING ON HOW DEEP THE WARM AIR
IS...A WINTRY MIX COULD BE POSSIBLE...BUT WILL LEAVE IT AS SNOW FOR
NOW. JUST HOW FAR SOUTHWEST THE COLD AIR GETS IS ALSO NOT CERTAIN
GIVEN THE NATURE OF THE UPPER FLOW. WILL TAKE TEMPS DOWN SEVERAL
DEGREES FOR SUNDAY AND MONDAY AS A START.

65

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 3 PM CST TUESDAY FOR KSZ011-012-
023-024-026-038>040-054>056-058-059.

WINTER WEATHER ADVISORY UNTIL NOON CST TUESDAY FOR KSZ008>010-
020>022-034>037.

&&
Hazardous weather outlook, Jan 10, 3:30 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
330 PM CST MON JAN 10 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-112130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
330 PM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT.

LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE OVER EAST
CENTRAL AND NORTHEAST KANSAS. AROUND 1 INCH OF NEW SNOWFALL IS
POSSIBLE OVER NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED THROUGH TUESDAY
MORNING FOR BLOWING SNOW AND DANGEROUS WIND CHILLS.

GUSTY NORTHWEST WINDS WILL CAUSE BLOWING SNOW THROUGH TUESDAY
MORNING AND INTO THE EARLY AFTERNOON. THE SNOW WILL LIKELY COVER
UP ROADS THAT MAY HAVE BEEN PREVIOUSLY CLEARED. ADDITIONALLY THE
WIND AND COLD TEMPERATURES WILL CAUSE WIND CHILL VALUES TO FALL
BETWEEN -10 AND -20 DEGREES THROUGH MUCH OF THE DAY TUESDAY.

DANGEROUS WIND CHILL VALUES OF -15 TO -20 ARE LIKELY TO OCCUR
AGAIN WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN TOPEKA.

WOLTERS

In the hours before

Local storm report, Jan 10, 8:53 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
853 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     SNOW             NW AUBURN               38.91N 95.82W
01/10/2011  E7.5 INCH        SHAWNEE            KS   TRAINED SPOTTER

0825 PM     SNOW             OTTAWA                  38.62N 95.27W
01/10/2011  E5.5 INCH        FRANKLIN           KS   LAW ENFORCEMENT

            ESTIMATED 5 TO 6 INCHES

0825 PM     SNOW             NNW ROSSVILLE           39.14N 95.95W
01/10/2011  E7.0 INCH        SHAWNEE            KS   TRAINED SPOTTER

0833 PM     SNOW             1 SSW OTTAWA            38.60N 95.27W
01/10/2011  E4.0 INCH        FRANKLIN           KS   TRAINED SPOTTER

0838 PM     SNOW             2 WNW GARNETT           38.29N 95.27W
01/10/2011  E5.5 INCH        ANDERSON           KS   TRAINED SPOTTER

0839 PM     SNOW             S KINCAID               38.08N 95.15W
01/10/2011  E3.5 INCH        ANDERSON           KS   TRAINED SPOTTER

&&

GARGAN
Local storm report, Jan 10, 8:56 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     SNOW             4 NW LEBO               38.46N 95.90W
01/10/2011  E5.5 INCH        OSAGE              KS   TRAINED SPOTTER

0850 PM     SNOW             CARBONDALE              38.82N 95.69W
01/10/2011  M6.2 INCH        OSAGE              KS   NWS EMPLOYEE

0854 PM     SNOW             HIAWATHA                39.85N 95.54W
01/10/2011  E8.0 INCH        BROWN              KS   LAW ENFORCEMENT

&&

JL
Local storm report, Jan 10, 9:49 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
949 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     SNOW             CORNING                 39.66N 96.03W
01/10/2011  M8.5 INCH        NEMAHA             KS   PUBLIC

            RELAYED THROUGH KTKA TV.

&&

JL
Local storm report, Jan 10, 9:55 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     SNOW             3 SSW TOPEKA            39.01N 95.70W
01/10/2011  M9.3 INCH        SHAWNEE            KS   BROADCAST MEDIA

            KTKA TV

&&

JL
Local storm report, Jan 10, 10:13 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     SNOW             6 E ROSSVILLE           39.15N 95.85W
01/10/2011  M8.0 INCH        SHAWNEE            KS   TRAINED SPOTTER

&&

JL
Local storm report, Jan 10, 10:35 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     SNOW             8 SW WAMEGO             39.11N 96.39W
01/10/2011  M7.5 INCH        RILEY              KS   TRAINED SPOTTER

&&

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:08 AM CSTWind Chill AdvisoryTOPClay, Cloud, Dickinson, Geary, Marshall, Morris and 4 more9 hr

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.